Hail, Washakie
- When
- June 30, 7:28 PM MST
- Where
- Washakie County, 9 mi SW of Worland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.917, -108.100
S. Highway 20.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Public report of one inch diameter hail on U.S. Highway 20.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 30, 1:43 PM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY THUNDERSTORMS UNDERWAY OVER SOUTH/SW ZONES AHEAD OF NEXT SHORTWAVE MOVING ROUNDING THE RIDGE AXIS IN NORTHEAST NEVADA AT 20Z. ALREADY INCREASED THE PRECIP CHANCE IN THESE ZONES THROUGH THE EVENING HOURS. OTHER CONCERN IS OVER THE NORTHEAST ZONES WHERE STORMS SHOULD FIRE UP TOWARD EVENING ONCE THE CAP BREAKS. HAVE MAINTAINED THE CURRENT FORECAST THERE. OTHERWISE ISOLATED CONVECTION OVER THE REST OF THE FORECAST AREA TONIGHT. A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTH TONIGHT. THIS BOUNDARY MAY INTERACT WITH CONVECTION OVER THE CENTRAL ZONES LATER TONIGHT. MODELS HINT AT DECENT CONVERGENCE IN THIS AREA AND SOME ENHANCED PRECIP 06Z TO 12Z. ADDED A LITTLE BETTER CHANCE OF PRECIP TO A FEW PLACES. ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION EXPECTED OVER THE AREA SATURDAY AS ANOTHER SHORTWAVE MAY MOVE THROUGH THE FLOW AROUND 00Z SUNDAY. DID NOT MAKE MUCH CHANGE TO GOING FORECAST SATURDAY INTO SATURDAY NIGHT. FOCUS ON SUNDAY MAY BE OVER THE NORTH AND EAST ZONES IF MODEL TRENDS HOLD UP. WILL LEAVE ISOLATED CONVECTION IN THE FORECAST AND CAN REFINE THINGS TOMORROW. DOES NOT APPEAR TO BE MUCH CHANGE IN WEATHER PATTERN ON MONDAY ASIDE FROM THE UPPER RIDGE AXIS NEARING WESTERN WY LATE IN THE DAY. INSTABILITY AND MOISTURE AT THE MID AND UPPER LEVELS WILL BE ENOUGH TO SET OFF ISOLATED AFTERNOON AND EVENING STORMS ONCE MORE. MADE MINOR CHANGES TO FORECAST. AS FOR TEMPS...DID COOL HIGHS SATURDAY A FEW DEGREES THEN WARMER SUNDAY INTO MONDAY AS THE 700MB TEMPS WARM. AS FOR FIRE WEATHER CONCERNS THE STRONGER STORMS THAT WILL FIRE UP OVER THE NEXT FEW DAYS SHOULD HAVE SOME RAIN IN THEM AS THE MOISTURE PROFILE LOOKS BETTER. LIGHTNING WILL STILL BE OF CONCERN FOR NEW FIRE STARTS SINCE FUELS IN MANY AREAS ARE DRY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY COLD FRONT WILL SURGE SOUTH BEHIND A SHORTWAVE MONDAY EVENING/NIGHT. UPPER HIGH EXPANDS ACROSS CENTRAL ROCKIES ON THE FOURTH WITH OLD FRONTAL BOUNDARY KEEPING ENOUGH MOISTURE AND INSTABILITY OVER AREA FOR ISOLATED LATE DAY THUNDERSTORMS. FOR EVENING FIREWORKS DISPLAYS TEMPERATURES WILL BE MILD AND WINDS SHOULD BE GENERALLY LIGHT EXCEPT FOR GUSTY OUTFLOWS NEAR A FEW DISSIPATING SHOWERS OR THUNDERSTORMS AFTER SUNSET. HOT RIDGE OVER GREAT BASIN AND CENTRAL ROCKIES EXPANDS FURTHER NORTH INTO AREA WEDNESDAY AND THURSDAY WITH A SLIGHT PROGRESSION EASTWARD THURSDAY. A STABLE AIRMASS WILL LIMIT THUNDERSTORMS TO A FEW OVER THE HIGH TERRAIN WEDNESDAY. THE WARMEST DAY WILL BE THURSDAY WHEN THE HIGHEST 1000MB TO 500MB THICKNESS VALUES ARE CENTERED OVER CENTRAL WYOMING WHEN LOWER RIVER VALLEYS OF BIG HORN BASIN LIKELY TO SEE FIRST 100F READINGS OF THE SUMMER. WITH PROGRESSION OF UPPER RIDGE SLIGHTLY EASTWARD THURSDAY...55 DEGREE ISODROSOTHERM MAKES IT INTO NORTHERN UTAH PER GFS PROGS... INDICATIVE OF LEADING EDGE OF SOUTHWEST MONSOONAL MOISTURE WITH THIS SURGE MAKING IT INTO SOUTH CENTRAL WYOMING THURSDAY EVENING. WILL HAVE TO WAIT FOR A FEW MORE MODEL RUNS TO ASSESS ANY TREND...WHETHER GFS SHOWS CONSISTENCY OR IS BRINGING THIS MONSOONAL SURGE UP TOO FAST. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...AEM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 558 PM MDT FRI JUN 30 2006 WYZ001>020-022>030-011400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 558 PM MDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS WEST AND CENTRAL WYOMING THIS EVENING. THEY WILL BE MOST PROMINENT FROM THE SOUTH THROUGH THE CENTRAL. THE THREATS INCLUDE VERY HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH. MOTORISTS ARE ADVISED TO WATCH FOR PONDING WATER ON ROAD SURFACES. THE THUNDERSTORMS WILL BEGIN TO SUBSIDE AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY. FREQUENT LIGHTNING...BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE THUNDERSTORMS. THE ONSET OF A PROLONGED PERIOD OF HOT WEATHER IS EXPECTED WEDNESDAY WITH HIGHS ACROSS THE CENTRAL BASINS EXPECTED TO SURGE WELL INTO THE 90S...WITH THE FIRST 100 DEGREE READINGS OF THE SUMMER EXPECTED IN THE BIG HORN BASIN ON THURSDAY. THE FIRE DANGER WILL CONTINUE INCREASE AS THIS SUMMER HEAT SETS IN. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND GUSTS OVER 50 MPH OR ANY FLOODING THIS EVENING. THANK YOU. TEAM RIW
The Riverton/Lander radar (KRIW), 99 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518577.